Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 61, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Oct 15, 2021, 3:38 AM EDT. It took effect at Oct 16, 2021, 11:00 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 3:38 AM EDT (07:38 UTC)
- In effect from
- Oct 16, 2021, 11:00 AM EDT
- Expired
- Oct 17, 2021, 8:21 PM EDT
- In force
- 33 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
318 WHUS71 KCAR 150738 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 338 AM EDT Fri Oct 15 2021 ANZ050>052-151545- /O.NEW.KCAR.SC.Y.0061.211016T1500Z-211017T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 338 AM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 11 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 11 AM Saturday to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
13 follow-up statements
438 WHUS71 KCAR 151010 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 610 AM EDT Fri Oct 15 2021 ANZ050>052-151815- /O.CON.KCAR.SC.Y.0061.211016T1500Z-211017T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 610 AM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 11 AM Saturday to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
591 WHUS71 KCAR 151849 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 249 PM EDT Fri Oct 15 2021 ANZ050>052-152300- /O.CON.KCAR.SC.Y.0061.211016T1500Z-211017T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 249 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 11 AM Saturday to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
831 WHUS71 KCAR 151913 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 313 PM EDT Fri Oct 15 2021 ANZ050>052-160800- /O.CON.KCAR.SC.Y.0061.211016T1500Z-211017T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 313 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 11 AM Saturday to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
017 WHUS71 KCAR 160213 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1013 PM EDT Fri Oct 15 2021 ANZ050>052-161015- /O.CON.KCAR.SC.Y.0061.211016T1500Z-211017T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1013 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 11 AM Saturday to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
194 WHUS71 KCAR 160640 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 240 AM EDT Sat Oct 16 2021 ANZ050>052-162000- /O.CON.KCAR.SC.Y.0061.211016T1500Z-211017T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 240 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 11 AM this morning to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
002 WHUS71 KCAR 161353 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 953 AM EDT Sat Oct 16 2021 ANZ050>052-162200- /O.CON.KCAR.SC.Y.0061.211016T1500Z-211017T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 953 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
048 WHUS71 KCAR 161902 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 302 PM EDT Sat Oct 16 2021 ANZ050>052-170315- /O.CON.KCAR.SC.Y.0061.000000T0000Z-211017T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 302 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
050 WHUS71 KCAR 170236 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1036 PM EDT Sat Oct 16 2021 ANZ050>052-171045- /O.CON.KCAR.SC.Y.0061.000000T0000Z-211017T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1036 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
517 WHUS71 KCAR 170643 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 243 AM EDT Sun Oct 17 2021 ANZ050>052-171445- /O.EXT.KCAR.SC.Y.0061.000000T0000Z-211017T2200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 243 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
842 WHUS71 KCAR 171032 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 632 AM EDT Sun Oct 17 2021 ANZ050>052-171845- /O.CON.KCAR.SC.Y.0061.000000T0000Z-211017T2200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 632 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
833 WHUS71 KCAR 171310 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 910 AM EDT Sun Oct 17 2021 ANZ050>052-172115- /O.CON.KCAR.SC.Y.0061.000000T0000Z-211017T2200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 910 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Seas 5 to 8 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
141 WHUS71 KCAR 171922 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 322 PM EDT Sun Oct 17 2021 ANZ052-172030- /O.CAN.KCAR.SC.Y.0061.000000T0000Z-211017T2200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 322 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below small craft criteria and will continue to subside this evening. $$ ANZ050-051-180300- /O.EXT.KCAR.SC.Y.0061.000000T0000Z-211018T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 322 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 5 to 7 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
834 WHUS71 KCAR 180021 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 821 PM EDT Sun Oct 17 2021 ANZ050-051-180130- /O.CAN.KCAR.SC.Y.0061.000000T0000Z-211018T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 821 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas are below small craft conditions, thus the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 12:07 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Oct 15, 12:07 AM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1207 AM EDT Fri Oct 15 2021 .SYNOPSIS... Weak high pressure will build in overnight, followed by a weak warm front on Friday. A cold front will approach on Saturday then cross the area early Sunday morning. An upper level low will remain over the region Monday into Tuesday. && .NEAR TERM /THROUGH TODAY/... 12:07 AM Update: Satellite pictures and observations indicate that clouds continue to fill in across northern and eastern Maine early this morning. Expect a cloudy sky the remainder of the night with an isolated shower possible. The best chance of a shower will be across western sections of the FA along and near the western Maine/Quebec border toward morning ahead of an approaching warm front. Temperatures in most areas have already reached their lows for the night, and in some locations have risen a few degrees in the past couple of hours as clouds filled back in across the area. Made some minor adjustments based on the current and expected conditions for the remainder of the night. Previous Discussion... East flow will weaken tonight behind a weak backdoor cold front that passed through the area earlier today. A small area of isolated to scattered showers is expected to continue into this evening along a locally enhanced area of convergence extending from around Houlton and into Hancock and Washington Counties. This activity will diminish, then the focus of shower activity will shift west towards the Central Highlands and North Woods as low level convergence increases and a weak warm front from a distant area of low pressure over northern Manitoba passes over northwestern Maine. Partly to mostly cloudy skies during the evening will become overcast after midnight, leading to another mild night with lows in the low to mid 50s. Friday will be cloudy and about 5 to 10 degrees cooler than today with highs in the lower 60s. Scattered showers are expected throughout the day across the north, while isolated showers are expected Downeast. Showers will be generally light with rainfall amounts less than a tenth of an inch. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... Fri night wl feature ridge axis to the west building east drg the overnight. Stationary bndry assoc with sfc low near Hudson's Bay wl be draped to our north and this may lead to chc showers overnight along with areas of fog. By 12z Sat sfc warm front wl be over srn New England, lifting thru the area in the afternoon with showers becoming more prevalent over central and northern areas as front lifts through. Cannot rule out and isolated storm acrs the north in the evening as warm front lifts through. Temps wl remain between 5-8 degrees above normal in the l/m 60s on Saturday afternoon even with cloudy conditions expected. Cold front then approaches from the west after midnight Sat night with rain expected, some of it moderately heavy with PW values between 1.25-1.5 inches just ahead of boundary. H8 LLJ of between 40 and 50 kts is expected ahead of the front with potentially gusty winds Sat afternoon into the evening hrs. Fropa looks to occur late in the morning on Sunday. Temps wl dip into the 40s acrs the northwest by morning with highs likely to be in the 50s drg the day. Downeast areas look to rise to near Sat aftn highs in the lwr 60s once again. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... H5 trof moves over CWA Sun night with showers continuing overnight with a diurnal increase as H5 cold pool moves overhead on Monday. High temperatures on Monday wl be closer to seasonal norms under nw flow. Upper level trof wl be located over ern Canada on Tuesday with a majority of guidance keeping cold pool confined to the Gulf of St. Lawrence while 12z GFS keeps cold pool closer to CWA. Tuesday temps likely to fall to just below normal. Models diverge significantly by the middle of the week with 12z EC indicating upr ridge with GFS and GEM indicating some form of troffing thru the end of the long term. Temps wl rmn near or slightly below normal through the end of the period. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... NEAR TERM: Mostly MVFR through Friday with brief periods of IFR ceilings in low clouds, patchy fog, and isolated to scattered showers. Best shot at IFR is FVE. Light and variable winds overnight, becoming S at 5 to 15 kt Friday. SHORT TERM: Fri night-Sat...MVFR restrictions in low clouds and fog. SE 5-15kts, gusty Sat afternoon. Sat night...IFR in locally heavy rainfall ahead of cold front. S 5-10kts becoming W in the morning. Sun-Tue...MVFR possible in showers. WNW 5-10kts. && .MARINE... NEAR TERM: The wind and seas will remain well below SCA criteria through Friday. SHORT TERM: Winds will increase to SCA levels Sat afternoon during the overnight ahead of approaching cold front. Seas increase above 5ft in southerly swell, lingering above SCA levels in Sun afternoon. && .EQUIPMENT... The KCBW WSR-88D radar will be down intermittently through October 16, 2021. Specifically, the radar will be down through Friday afternoon, then possibly from about 7 AM to 5 PM Saturday if necessary for repainting of the radome paneling. During the outage, the KGYX radar in Gray provides some coverage of areas from Bar Harbor to Greenville, and can be accessed at https:/radar.weather.gov. Also, radar data from Environment Canada covers part of Northern and far Eastern Maine, and can be accessed at https:/weather.gc.ca/map_e.html?layers=radar. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/Foisy/MStrauser Short Term...Farrar Long Term...Farrar Aviation...CB/Foisy/MStrauser/Farrar Marine...CB/Foisy/MStrauser/Farrar Equipment...CB
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.